MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PSI KIT: 8.5 FR; INTRODUCER CATHETER

ARROW INTERNATIONAL INC. ARROW PSI KIT: 8.5 FR; INTRODUCER CATHETER
Model Number IPN036824
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the introducer needle was defective and did not form vacuum".The device was replaced and procedure completed.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one arrow raulerson syringe (ars), two catheter/needle assemblies, and one spring wire guide for evaluation.Initial visual examination of the components did not reveal any anomalies or defects.After the ars failed functional testing , the handle was broken to examine the valves inside.The valve mechanism consists of two bi-lateral valves and a spacer.Both valves were intact and their slits were present.However, the valve mechanism was found to be on an angle in the handle housing instead of perpendicular to the handle.The syringe was not able to successfully draw and aspirate water with both returned catheter/needle assemblies attached.When drawing water, bubbles were observed in the base of the syringe.The module requirement document for raulerson syringes (amrq-000113 rev 3) was reviewed to determine requirements for air/water leakage.The document notes a deviation from iso 7886-1: "the freedom of air and liquid leakage past the piston requirement is design restrictive and is intended for an injection-intended syringe, not the ars.The opening in the center of the piston that allows passage of the inner cannula prohibits the ars from meeting the pressure and vacuum requirements as dictated by the standard.However, because the intended use of the ars is to allow aspiration of blood to ensure venous placement of the introducer needle and to aid in the insertion of the spring wire guide, the leakage requirements of a standard syringe are not applicable to the ars." a vacuum test was performed on the ars syringe in order to verify that the internal seal within the plunger body was intact.With the plunger body at the bottom of the syringe, the tip of the ars was occluded, and the plunger was pulled back until it stopped.With the tip of the ars still occluded, the plunger was released but did not snap back into a position = 1cc from the starting position.Therefore, the internal valves of the ars are not functioning as intended.The issue of the ars leaking was able to be confirmed by functional testing of the returned sample.The returned syringe was not able to draw water through a lab inventory introducer needle.The syringe was also not able to pass the vacuum test, indicating the valves of the syringe are functioning as intended.When the handle was broken open the valves were found to be sitting at an angle within the handle instead of perpendicular to the handle.Based on the sample received, manufacturing cause or contributed this event.A non-conformance has been initiated to further investigate this issue.
 
Event or Problem Description

Brand Name
ARROW PSI KIT: 8.5 FR
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11709955
Report Number9680794-2021-00166
Device Sequence Number14237471
Product Code DYB
UDI-Device Identifier20801902121756
UDI-Public20801902121756
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN036824
Device Catalogue NumberAK-09803-CDC
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1